My father was diagnosed with CML over a year agon. He takes Glevac everyday, which seems to be helping the leukemia, but he is always sick. He has tried Zofran, Compazene, Reglen and now a scopalomine patch. None of these have worked for him. Needless to say, he is now depressed and sleeps all the time. Is there anything else out there that can help with nausea? We wonder about the medical marijuana, but don't know if that's an option for him. What about seeing a naturopath? Any suggestions?
Hi: I have had CML since 1998. You said your Dad was diagnosed over a year ago. Has he always had the nausea? The usual thing to try is to be sure you eat a full meal before taking your medication. Some people take it with their dinner at night. Also, what dose is he on? I am on the 400mg. capsule, and I take mine every morning with all my other medications, but first I make sure I eat a good breakfast.
The other thing he can do is if the tablet or capsule is scored in the middle, he can split it in 2, and take one half in the morning with breakfast, and the other half after dinner. Its important to drink a full glass of water with your medication also.
How old is your Dad? Sometimes, its more mental than physical. Older people are just so down about having CML, and they just do not care.
Keep him moving and doing things no matter what his age is. You might find he starts to be able to tolerate the pill. Gleevec is first choice for treating CML, and if he is doing good in every other way then encourage him that he is doing great.
I hope this helps you. I would be glad to help you with any other questions.
Thanks for your suggestions! I don't think that he has always been this nauseas. It seems to be getting worse. I think he takes his medicine at night after dinner, but I don't know what the dose is. He sleeps a lot during the day and gets sick 2-3 times through out the day. He seems to do better in the evenings from around 5-9. I like the idea of taking half a pill in the morning and half at night. I'll suggest that to him.
He is 63 years old and I think you are right - it might be more mental than physical. He has tried a few anti-depressants and is currently on Zoloft. My mom is really frustrated with him because they retired a few years ago and now all he does is sleep and she is not only worried about him, but she is bored to tears! They are leaving today for a Mexican cruise, so hopefully this might pull him out of his funk.
Thank you again for your encouragement and suggestions!
The cruise sounds like a good idea, because it will keep him busy. I have never been on a cruise, but I have heard they have something to do constantly. I am also on Zoloft, but it has stopped me from having emotional feelings. For instance, I can no longer have a good cry. Everyone needs to release their emotions at one time or another. Just watch to see if he has that problem. I am staying on it for now, as it does work.
Gleevec is a very strong treatment, and it does cause you to get tired especially if he has become anemic from taking it. Like I said too, what dose is he on?
I am 61 years old so I am close to your Dad's age, and I never feel like doing anything myself, but I force myself to do things. My husband is very good about dealing with all my side effects. Your Dad might run into a problem with friends or family. They think once you start taking this simple pill that you are completely better. There is no cure for CML right now, and people do not understand what we go through. All they know is your in remission, so why don't you get on with life. Tell your Mom to keep finding things for him to do. Maybe he needs to get into a group discussion. I am on the Leukemia and Lymphoma website, and they have a special discussion board for CML.
Just some ideas to help you out. Some of the people are in their 70's and 80's.
Take Care and God Bless
I don't really belong in this group a I have CLL but am having a lot of stomach problems and was on another cite. Someone who was having a lot of nausea talked about RF Plus by Integrative Thearapeutics from a natural foods store. They said they got a lot of relief from it. They were ecstatic about the relief.
Thank you! I will definitely suggest that. His doctor just took him off the Gleevec for a week to see if it is indeed the Gleevec that is making him sick. I guess there are 2 more medications that do the same thing that he might be able to try if needed. I can't imagine that any of these medications come with no side effects, so your suggestion is very much appreciated!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.